MAUDE Adverse Event Report: COOK INC FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC FLEXI-TIP URETERAL CATHETER; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).Event is still under investigation at this time.
 
Event or Problem Description
When the urologist went to place the catheter during a cystoscopy retrograde procedure, the device snapped in two places.All the pieces were successfully removed with grasping forceps and a new catheter was placed without difficulty.No adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the dimension verification, complaint history, device history record, document review, visual inspection and specifications was conducted during the investigation of the returned product.The device was returned for investigation and as per the investigation results, the device did not snap.The separation showed signs of catheter is being pinched or kinked resulting in separation.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the provided information and the investigation evaluation the root cause is product use or handling related to user technique.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
FLEXI-TIP URETERAL CATHETER
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6112081
Report Number1820334-2016-01439
Device Sequence Number1168687
Product Code GBL
UDI-Device Identifier00827002140165
UDI-Public(01)00827002140165(17)170301(10)U2467934
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number021105
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2016
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;